MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Model Number 90185
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that a thrombectomy was performed in the right m2 vessel.One pass was performed with subject retriever and an aspiration catheter.There was no vessel perforation, vessel dissection or device malfunction during procedure.Physician successfully completed the procedure.Follow up ct scan post procedure showed intracranial and sub arachnoid hemorrhage.Medical intervention/treatment done for the hemorrhage is unknown.Physician suspects that hemorrhage was caused by infarction.No other information is available.
 
Additional Manufacturer Narrative
A device history record (dhr) could not be reviewed because the lot number remains unknown, however there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that after thrombectomy with the subject retriever, the patient showed intracranial hemorrhage (ich) and symptomatic subarachnoid hemorrhage (sah) on follow up.There was no vessel perforation, vessel dissection, or device malfunction during the procedure and there were no issues with delivery/deployment of the subject retriever.In the physician's opinion, the event was caused by hemorrhagic infarction.The cause of the ich and sah on follow up and relation to the subject device could not be definitively determined from this investigation.The reported patient intracranial hemorrhage is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10731568
Report Number3012931345-2020-00165
Device Sequence Number3111873
Product Code NRY
UDI-Device Identifier00815742001853
UDI-Public00815742001853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90185
Device Catalogue Number90185
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 MAX CATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Other;
Patient Age78 YR